U.S. doctors online nowAsk doctors free
Belchertown, MA
A 65-year-old male asked:

Besides constipation, only side-effect of effexor (venlafaxine) (150mg for gad) is vivid, anxiety-provoking dreams. gone from 1 biweekly to daily! lower dose?

3 doctor answers9 doctors weighed in
Dr. Mara Fiorentino
Psychiatry 37 years experience
Venlafaxine ER: Venlafaxine ER (brand name: Effexor (venlafaxine) XR) is an antidepressant of the SNRI type. It can help depression and anxiety. Usually you will start at 75 mg per day, and go to 150 mg per day in a month. It is effective to reduce anxiety and depression, and side effects include: dry mouth, hypertension, and can cause discontinuation syndrome: a state of flu- like feelings or withdrawal like dizziness.
Dr. Susan Rhoads
Family Medicine 39 years experience
Possibly!: Vivid dreams, not always anxiety provoking in some, -but often busy ones! can occur with some of the SSRI's. It can improve with time, but you may have increased the dose too fast, Talk to your doc about this. It would be okay, if they were fun and restful dreams, wouldn't it? If they are good or vivid, and interesting, maybe write them down, who knows you may have a thriller on your hands
Dr. Krishna Kumar
Psychiatry 56 years experience
Anxiety, Aging: I understand your Anxiety. At age 65, many people go through Anxiety due to aging, medical problems, loss of loved ones, loneliness, neglect from children, retirement and finances. Effexor (venlafaxine) can cause constipation and abnormal dreams. Sprycel and Flomax can cause insomnia. Lack of effectiveness with Effexor (venlafaxine) 150mg/day indicates need to see a Psychiatrist for Therapy, other medications, Relaxation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 28, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.